Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Enzymes Too High?
May 13, 2012

Hello Doctor,

I was diagnosed last september and started treatment immediately. My doctor put me on Stocrin and Truvada. Luckily I had no side effects and since then my viral load is undetectable and CD4 counts above 500. I feel very healthy.

Today I've just had new lab results. Abnormally SGPT 174 U/L, CK 332.2 U/L and ALP 120.5 U/L.

I called my doctor immediately and she asked me to visit her as soon as possible. Need more tests to get done. I am quite worried. This means my liver is damaged? You think meds effect?

My mother died at 50 due to heart attack. My grandfather also has cardiac problems. CK level is too high! I am very scared honestly.

I don't drink but I take vitamins and some supplements daily. You think they might cause? What should I do?

By the way I've started to eat too much these days don't know why but I try to eat healthy food. No fast food and meat. Lots of vegetables and fish. I put on weight 6kg in a month. ( Cholesterol 209 mg/dl )

So what should I do now? Switch meds?

Thanks for your help.

Response from Dr. Holodniy

Seems unusual for the the HIV meds to be causing this all of sudden after 9 months of treatment if they weren't abnormal before. The labs should be repeated, but there may be something else going on (interaction with other meds or other medical condition), and so additional blood tests are probably in order.



Previous
long term non progressive with itp
Next
Understanding my CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement